Alert archive / Oklahoma / Special Weather Statements in 2022

Special Weather Statement, NWS Tulsa, OK

June 8, 2022Cherokee County, Mayes County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 8, 2022, 11:21 AM CDT for Cherokee County, Mayes County, Oklahoma. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2022, 11:21 AM CDT (16:21 UTC)
Expired
Jun 8, 2022, 12:15 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
55

Counties Cherokee County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 11:27 AM CDTTSTM WND DMG3 S Pryor, OKEMERGENCY MANAGER REPORTED A COUPLE OF POWER POLES DOWNED BY THUNDERSTORM WINDS ON OAKWOOD ROAD.
Jun 8, 11:40 AM CDTTSTM WND DMGLocust Grove, OKLARGE TREES DOWN.
Jun 8, 11:41 AM CDTTSTM WND DMGLocust Grove, OKREPORT OF POWER LINES AND TREES DOWN IN LOCUST GROVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-397 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

559 
WWUS84 KTSA 081621
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1121 AM CDT Wed Jun 8 2022
 
OKZ062-063-067-068-081715-
Cherokee OK-Delaware OK-Mayes OK-Wagoner OK-
1121 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of southwestern
Delaware, Mayes, northeastern Wagoner and northern Cherokee Counties
through 1215 PM CDT...

At 1121 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of Adair to 5 miles southwest
of Chouteau. Movement was southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects. Minor damage to outdoor objects 
         is possible.

Locations in or near the path include...
Tahlequah...                      Wagoner...
Pryor...                          Pryor Creek...
Chouteau...                       Locust Grove...
Salina...                         Kansas...
Adair...                          Hulbert...
Oaks...                           Hoot Owl...
Peggs...                          Rose...
Leach...                          Scraper...
Twin Oaks...                      Sportsmen Acres Community...
Mazie...                          Snowdale State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3619 9476 3616 9478 3616 9480 3612 9480
      3582 9496 3602 9546 3645 9526
TIME...MOT...LOC 1621Z 306DEG 37KT 3638 9533 3616 9542 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 8, 8:58 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 8, 8:58 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
858 AM CDT Wed Jun 8 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 858 AM CDT Wed Jun 8 2022

Scattered thunderstorms have developed this morning to
the north of a quasi stationary boundary that meanders
across east-central Oklahoma into west-central Arkansas.
This activity will continue to spread to the southeast
through the morning and exit the area by early afternoon.
Some of the storms could be strong to severe. Rainfall rates
of 1 to 2 inches per hour could cause rapid onset flash flooding
in areas where the ground is already saturated from previous
rains. A flood watch is in effect for portions of east-central
Oklahoma and western Arkansas where heavy rains occurred yesterday.

A Thunderstorm complex currently across south-central Oklahoma
could spread into southeast Oklahoma later this morning. This
complex of storms has a history of producing severe winds and
very heavy rains. This trend is expected to continue as it
moves into southeast Oklahoma. This activity would also likely
move out of the area by mid-afternoon.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 334 AM CDT Wed Jun 8 2022

The associated front/outflow will push south of the area this
evening leaving northerly winds in its wake. Low level moisture
however looks to pool along the boundary and with another
shortwave possible in northwest flow and/or isentropic lift over
the boundary have left some low POPs across southeast Oklahoma
through Thursday morning.

Another, and possibly final round of thunderstorms is expected
Thursday night into Friday. Low level moisture will return across
the area during the day Thursday and with additional support from
a more robust shortwave in northwest flow combined with a strong
mid- level front will set the stage for additional heavy rainfall.
Instability in advance of the approaching system and deep layer
shear provided by northwest flow aloft will help maintain any
bowing MCS that develops with damaging winds a possibility. The
bulk of the activity should move out of northwest Arkansas by mid-
afternoon with any lingering showers ending by sunset.

Mid-level heights begin to build quickly behind the departing
shortwave as a ridge initially centered near El Paso on Saturday
begins to broaden across the southern U.S. through the weekend.
This pattern change will initiate a significant warm-up with high
humidity likely to accompany temperatures climbing well into the
90s by Sunday. Although heat index values will likely remain below
advisory levels through the forecast, the combination of hot
temperatures, high humidity, and full sunshine will create a
significant heat stress, especially on those not already
acclimated or vulnerable to heat exposure.

&&

.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Wed Jun 8 2022

Corridor of showers and storms from NE OK into west central AR
will persist and likely expand in coverage while gradually
spreading southeastward through the morning. All terminals will
retain a mention of storms and periodic MVFR to IFR ceilings.
Storm impacts will continue across SE OK into west central AR
through early afternoon with a clearing trend thereafter. Low
chance of storms redeveloping overnight but no mention within fcst
at this time. Also patchy fog is likely tonight especially across
far NW AR sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  63  85  70 /  80   0  10  70
FSM   84  67  86  70 /  80  10  10  50
MLC   83  67  85  72 /  80  20  20  30
BVO   81  60  82  67 /  70   0  10  80
FYV   81  60  84  66 /  70   0  10  70
BYV   80  58  81  64 /  60   0  10  80
MKO   81  63  83  70 /  80  10  10  60
MIO   81  59  81  65 /  50   0  10  80
F10   82  64  83  70 /  70  10  20  40
HHW   86  70  88  73 /  80  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 4 PM CDT this afternoon for OKZ068-069-072.

AR...Flood Watch until 4 PM CDT this afternoon for ARZ010-019-020-029.

&&

SHORT TERM...10
LONG TERM....24
AVIATION...07
Hazardous weather outlook, Jun 8, 8:06 AM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
806 AM CDT Wed Jun 8 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
806 AM CDT Wed Jun 8 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma into west-central Arkanas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Portions of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Portions of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms have developed this morning in the
vicinity of a frontal boundary from northeast Oklahoma into
western Arkansas. Some of these storms will have the potential
to be strong to severe with damaging winds and large hail the
concern. Locally heavy rains will also be a concern with the
potential for flooding of low lying areas. These storms are
expected to exit by early afternoon. Another thunderstorms
complex may sweep out of south-central Oklahoma into southeast
Oklahoma later this morning. These storms will also have the
potential to be severe with heavy rains also possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY AND TUESDAY...High Wind Potential.

EXTENDED DISCUSSION...
Storm chances will remain limited during the day Thursday but
increase again Thursday night into Friday as an organized
thunderstorm complex develops across Kansas and moves southeast.
Locally heavy rainfall will again be a concern, especially across
northeast Oklahoma into northwest Arkansas. Damaging thunderstorms
winds may also accompany the thunderstorms.

The active weather pattern will end over the weekend as hot and
humid conditions return to the region Sunday into Monday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 8, 10:34 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1034 AM CDT Wed Jun 8 2022

OKZ057-062-063-081600-
Craig OK-Delaware OK-Mayes OK-
1034 AM CDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of southern Craig,
northwestern Delaware and northeastern Mayes Counties through 1100 AM
CDT...

At 1034 AM CDT, Doppler radar indicated a strong thunderstorm over
White Oak, moving southeast at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Vinita...                         Langley...
Bernice...                        Ketchum...
Big Cabin...                      Cleora...
White Oak...                      Cherokee State Park...

This includes Interstate 44 between mile markers 275 and 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3664 9490 3645 9505 3657 9533 3660 9533
      3660 9535 3674 9526
TIME...MOT...LOC 1534Z 296DEG 24KT 3663 9523

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jun 8, 10:42 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1042 AM CDT Wed Jun 8 2022

ARZ019-020-029-OKZ069-072-074-076-081615-
Sebastian AR-Franklin AR-Crawford AR-Haskell OK-Adair OK-Sequoyah OK-
Le Flore OK-
1042 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of central Franklin,
Crawford, northern Sebastian, northeastern Haskell, Sequoyah,
southeastern Adair and northeastern Le Flore Counties through 1115 AM
CDT...

At 1042 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Rudy to Tamaha. Movement was
southeast at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Cedarville...
Mountainburg...                   Natural Dam...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Lavaca...
Arkoma...                         Mulberry...
Vian...                           Dyer...
Bonanza...                        Gans...
Tamaha...                         Moffett...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 27.
 Interstate 40 in Oklahoma between mile markers 296 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3541 9376 3540 9379 3542 9380 3539 9381
      3520 9442 3542 9508 3545 9507 3575 9433
TIME...MOT...LOC 1542Z 302DEG 54KT 3558 9426 3540 9498

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 8, 10:48 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1048 AM CDT Wed Jun 8 2022

OKZ056-060>062-067-081630-
Tulsa OK-Rogers OK-Nowata OK-Mayes OK-Wagoner OK-
1048 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of Rogers, western
Mayes, southwestern Nowata, north central Wagoner and northeastern
Tulsa Counties through 1130 AM CDT...

At 1048 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles west of Watova to 4 miles south of
Oologah to 2 miles southwest of Owasso. Movement was southeast at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Claremore...
Pryor...                          Owasso...
Pryor Creek...                    Catoosa...
Collinsville...                   Verdigris...
Chouteau...                       Chelsea...
Inola...                          Oologah...
Adair...                          Foyil...
Talala...                         Watova...
Tulsa International Airport...    Taiwah...
Tiawah...                         Sportsmen Acres Community...

This includes Interstate 44 between mile markers 233 and 271.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3652 9533 3651 9533 3651 9531 3650 9528
      3617 9527 3602 9546 3622 9597 3641 9577
      3671 9577
TIME...MOT...LOC 1548Z 299DEG 36KT 3661 9571 3639 9571 3625 9585

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 8, 11:17 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1117 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     FLASH FLOOD      3 WSW VAN BUREN         35.43N 94.39W
06/08/2022                   SEBASTIAN          AR   PUBLIC

            WATER COVERING THE ROADWAY.

&&

JDS
Local storm report, Jun 8, 11:19 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     FLASH FLOOD      3 SSW FIGURE FIVE       35.49N 94.38W
06/08/2022                   CRAWFORD           AR   TRAINED SPOTTER

            SPOTTER REPORTED APPROXIMATELY 1.5 INCHES OF
            STANDING WATER COVERING OLD UNIONTOWN ROAD.

&&

JDS
Special weather statement, Jun 8, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1121 AM CDT Wed Jun 8 2022

OKZ062-063-067-068-081715-
Cherokee OK-Delaware OK-Mayes OK-Wagoner OK-
1121 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of southwestern
Delaware, Mayes, northeastern Wagoner and northern Cherokee Counties
through 1215 PM CDT...

At 1121 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of Adair to 5 miles southwest
of Chouteau. Movement was southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tahlequah...                      Wagoner...
Pryor...                          Pryor Creek...
Chouteau...                       Locust Grove...
Salina...                         Kansas...
Adair...                          Hulbert...
Oaks...                           Hoot Owl...
Peggs...                          Rose...
Leach...                          Scraper...
Twin Oaks...                      Sportsmen Acres Community...
Mazie...                          Snowdale State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3619 9476 3616 9478 3616 9480 3612 9480
      3582 9496 3602 9546 3645 9526
TIME...MOT...LOC 1621Z 306DEG 37KT 3638 9533 3616 9542

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:33 AM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Haskell, Latimer, Pittsburg and 1 more12 hr
Jun 8, 7:39 AM CDTSpecial Weather StatementTSATulsa36 min
Jun 8, 7:44 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa46 min
Jun 8, 8:13 AM CDTSpecial Weather StatementTSARogers, Tulsa47 min
Jun 8, 8:18 AM CDTAreal Flood AdvisoryTSAOsage, Rogers, Tulsa, Wagoner117 min
Jun 8, 8:34 AM CDTSpecial Weather StatementTSAWagoner26 min
Jun 8, 9:02 AM CDTSevere Thunderstorm Warning Considerable damage threatTSAMayes, Rogers, Wagoner28 min
Jun 8, 9:06 AM CDTSpecial Weather StatementTSAWagoner24 min
Jun 8, 9:15 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner45 min
Jun 8, 9:27 AM CDTAreal Flood AdvisoryTSAAdair, LeFlore, Sequoyah3 hr
Jun 8, 9:43 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah47 min
Jun 8, 9:49 AM CDTFlash Flood WarningTSAAdair5 hr
Jun 8, 10:00 AM CDTSpecial Weather StatementTSAWashington15 min
Jun 8, 10:14 AM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah35 min
Jun 8, 10:17 AM CDTSpecial Weather StatementTSAOkfuskee28 min
Jun 8, 10:17 AM CDTSpecial Weather StatementTSAHaskell43 min
Jun 8, 10:34 AM CDTSpecial Weather StatementTSACraig26 min
Jun 8, 10:42 AM CDTSpecial Weather StatementTSASequoyah33 min
Jun 8, 10:48 AM CDTSpecial Weather StatementTSARogers42 min
Jun 8, 10:59 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg46 min
Jun 8, 11:06 AM CDTFlash Flood WarningTSALeFlore, Sequoyah6 hr
Jun 8, 11:48 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes42 min
Jun 8, 12:01 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg, Pushmataha3 hr
Jun 8, 12:07 PM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah and 1 more3 hr
Jun 8, 2:27 PM CDTAreal Flood WarningTSAHaskell, LeFlore, McIntosh, Muskogee, Sequoyah6 hr
Jun 8, 4:33 AM CDTSpecial Weather StatementTSAWashington27 min
Jun 8, 4:59 AM CDTSpecial Weather StatementTSAWashington46 min
Jun 8, 6:17 AM CDTAreal Flood AdvisoryTSACrawford, Franklin3 hr
Jun 8, 10:28 AM CDTSpecial Weather StatementTSAFranklin32 min
Jun 8, 11:38 AM CDTSpecial Weather StatementTSASebastian22 min

Nearby

Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.